MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 COMPLEX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 COMPLEX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 641CX3505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter facility name and address was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization to the middle cerebral artery (mca), bifurcation aneurysm, a 3.5x5 orbit galaxy enpower xtrasoft coir (641cx3505, l14031) became stretched during the deployment.The physician removed that coil and placed another coil.The procedure was successfully completed, and no patient injury was reported.The surgery was delayed by five minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that there had not been any resistance/friction between the coil and another device prior to the coil become unraveled.Due to the unraveled conditions, the physician was not confident for deploying the device.There was no manipulation of the coil needed when attempting to detach the coil.The coil was still attached to the delivery wire when removed from the patient.Prior to the complaint coil, there had been other coils that were able to be advanced through the same microcatheter.There was no blood flow restriction/reduction as a result of the event.No excessive force was applied to the device.An adequate flush was maintained through the devices.The coil had been inspected prior to use as normal.The target vessel was described as tortuosity at cavernous and the aneurysm was 5.8mm-7.6mm- 2.9mm at m1 location.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, g3, g6, h2, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization to the middle cerebral artery (mca), bifurcation aneurysm, a 3.5x5 orbit galaxy enpower xtrasoft coir (641cx3505, l14031) became stretched during the deployment.The physician removed that coil and placed another coil.The procedure was successfully completed, and no patient injury was reported.The surgery was delayed by five minutes.Additional information received indicated that there had not been any resistance/friction between the coil and another device prior to the coil become unraveled.Due to the unravled conditions, the physician was not confident for deploying the device.There was no manipulation of the coil needed when attempting to detach the coil.The coil was still attached to the delivery wire when removed from the patient.Prior to the complaint coil, there had been other coils that were able to be advanced through the same microcatheter.There was no blood flow restriction/reduction as a result of the event.No excessive force was applied to the device.An adequate flush was maintained through the devices.The coil had been inspected prior to use as normal.The target vessel was described as tortuosity at cavernous and the aneurysm was 5.8mm-7.6mm- 2.9mm at m1 location.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l14031 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - unraveled/stretched-during placement unraveled/stretched-during placement ¿could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Coil stretch is a potential complication associated with the use of the device.The instructions for use (ifu) contains instructions and cautions regarding proper placement of the device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by the field, during a coil embolization to the middle cerebral artery (mca), bifurcation aneurysm, a 3.5x5 orbit galaxy enpower xtrasoft coir (641cx3505, l14031) became stretched during the deployment.The physician removed that coil and placed another coil.The procedure was successfully completed, and no patient injury was reported.The surgery was delayed by five minutes.Additional information received indicated that there had not been any resistance/friction between the coil and another device prior to the coil become unraveled.Due to the unraveled conditions, the physician was not confident for deploying the device.There was no manipulation of the coil needed when attempting to detach the coil.The coil was still attached to the delivery wire when removed from the patient.Prior to the complaint coil, there had been other coils that were able to be advanced through the same microcatheter.There was no blood flow restriction/reduction as a result of the event.No excessive force was applied to the device.An adequate flush was maintained through the devices.The coil had been inspected prior to use as normal.The target vessel was described as tortuosity at cavernous and the aneurysm was 5.8mm-7.6mm- 2.9mm at m1 location.A non-sterile unit g2 complex xtrasoft coil was returned to cerenovus for evaluation.Cerenovus conducted a visual inspection and microscopic inspection.During the visual and microscopic inspection of the device, it was noted that the embolic coil is severely stretched and entangled with the rest of the device.Also, the core wire was found kinked.The stretched condition noted on the embolic coil could have been the result of anatomical challenges, such as the tortuosity at the cavernous section mentioned in the additional information provided.There may have been other factors that contributed to the finding; however, this cannot be conclusively determined.A manufacturing record evaluation (mre) was performed for the finished device l14031 number, and no non-conformances related to the malfunction were identified.Based on the findings during the analysis and the evidence currently available, the customer complaint regarding ¿coil - unraveled/stretched-during placement¿ was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Coil - unraveled/stretched-during placement is a known potential complication associate with this device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following precautions: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation, device interaction and vessel characteristics (i.E.Tortuosity) may have contributed to the reported failure and damage on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
G2 COMPLEX XTRASOFT COIL 3.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12239270
Report Number3008114965-2021-00343
Device Sequence Number4447739
Product Code KRD
UDI-Device Identifier10878528008962
UDI-Public10878528008962
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number641CX3505
Device Catalogue Number641CX3505
Device Lot NumberL14031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/04/2021
10/07/2021
11/19/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/24/2021
10/08/2021
12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight74 KG